ALEXANDER A. LEVITAN, M.D., M.P.H.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The letter by Dr. Wilde (1), which raises the question of a causal association of phenformin and pancreatitis, prompts me to report a case of pancreatitis in association with severe acidosis in a patient on phenformin therapy who, unfortunately, unlike Dr. Wilde's patient, was less than discreet in his consumption of alcohol, thus clouding the causal meaning of the association.
The patient was a 68-year-old, well-nourished man who had presumably been eating normally while drinking a pint of whiskey daily and adhering to a therapeutic regimen of phenformin (50 mg daily), tolbutamide (250 mg daily), and an
LEVITAN AA. Phenformin and Pancreatitis. Ann Intern Med. 1973;78:306–308. doi: https://doi.org/10.7326/0003-4819-78-2-306_2
Download citation file:
Published: Ann Intern Med. 1973;78(2):306-308.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use